Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 628, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 2, 2003, 3:11 PM CDT for Leflore County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2003, 3:11 PM CDT (20:11 UTC)
- Expired
- Aug 2, 2003, 3:40 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Leflore County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1366 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
299
WUUS54 KJAN 022011
SVRJAN
MSC083-022040-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT SAT AUG 2 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI
* UNTIL 340 PM CDT
* AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTHWEST OF MINTER CITY
TO 16 MILES SOUTHWEST OF SCHLATER...OR FROM 6 MILES NORTHEAST OF
DREW TO MOORHEAD...MOVING NORTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR SCHLATER AT 330 PM CDT
BE NEAR MINTER CITY AT 335 PM CDT
WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF PENNIES IS LIKELY WITH
THIS STORM.
LAT...LON 3373 9030 3370 9027 3367 9031 3362 9031
3348 9040 3337 9044 3339 9047 3383 9047
3383 9028
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:00 AM CDT, 11 hours 11 minutes earlier.
Area forecast discussion, Aug 2, 4:00 AM CDT, 11 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 AM CDT SAT AUG 2 2003 ONLY MINOR ADJUSTMENTS WERE MADE TO THE PREVIOUS FORECAST PACKAGE AS FORECAST THINKING REMAINS GENERALLY THE SAME. A STRONG UPPER TROUGH WILL CONTINUE TO SLOWLY DIG SWD AND EWD OVER THE NEXT FEW DAYS WITH THE FORECAST AREA BECOMING INCREASINGLY UNDER THE INFLUENCE OF LOW LEVEL FRONTAL CONVERGENCE AND UPPER JET SUPPORT. CURRENT CONVECTIVE COMPLEXES OVER THE OZARK REGION WILL MOST LIKELY DISSIPATE BEFORE REACHING NW/NRN ZONES AS THEY OUTRUN SUPPORT. AFTER COORDINATION WITH SPC...WILL KEEP JUST SLIGHT TO CHANCE POPS GOING (HIGHEST NRN MOST ZONES) FOR TODAY...AND INCREASE PRECIP CHCS SOUTHWARD OVERNIGHT. CONFIDENCE IN DETAILS IS RATHER LOW CONCERNING CONVECTIVE INITIATION AND EVOLUTION TONIGHT...BUT NRN HALF OF THE FORECAST AREA WILL BE MOST AT RISK TO BE AFFECTED BY A CONVECTIVE COMPLEX. THE ENTIRE FORECAST AREA SHOULD BE AT RISK SUNDAY FOR ORGANIZED TSTM ACTIVITY. INTERESTING DIFFERENCES IN REGARD TO THE UPPER TROUGH POSITIONING EXIST FOR SUNDAY WITH THE ETA MOST AGGRESSIVE IN DRIVING UPPER JET CORE SWD OVER THE FORECAST AREA. THE UKMET SHOWS SOME SUPPORT FOR THE ETA SOLUTION WHICH WOULD IMPLY A QUICKER END TO TSTM CHANCES SUNDAY EVENING. HAVE ADJUSTED GRIDS JUST A LITTLE TO LOWER SUN NIGHT POPS. IN ANY CASE...UNUSUALLY STRONG JET DYNAMICS FOR EARLY AUGUST WILL INCREASE SVR TSTM CHANCES AND HWO WILL CONTINUE TO INDICATE THIS INTO EARLY NEXT WEEK. IT LOOKS LIKE A SHORT LULL IN THE ACTION MAY EXIST FOR MONDAY...BUT THE GFS FORECASTS ACTIVE WX TO RESUME TUES/WEDNESDAY. .JAN... AR...NONE. LA...NONE. MS...NONE. 43
Hazardous weather outlook, Aug 2, 2:31 PM CDT, 40 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031931- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 231 PM CDT SAT AUG 02 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THROUGH LATE THIS EVENING AND INTO TONIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE OVER AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 TO 70 MPH. SOUTH OF INTERSTATE 20...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE EVENING BEFORE DISSIPATING. WIND GUSTS TO 40 MPH...FREQUENT LIGHTENING AND BRIEF PERIODS OF HEAVY RAIN ARE POSSIBLE WITH THESE STORMS. HOWEVER...EXPECT THAT THE STORMS THAT OCCUR SOUTH OF INTERSTATE 20 TO BE NON SEVERE. ON SUNDAY...EXPECT A REPEAT OF THE SCENARIO ABOVE. THE MOIST AND VERY UNSTABLE AIRMASS REMAINS OVER THE REGION AND WILL REMAIN IN PLACE THROUGH SUNDAY EVENING. A SERIES OF DISTURBANCES MOVING THROUGH THE AREA ARE ALLOWING FOR THE DEVELOPMENT OF LARGE AREAS OF THUNDERSTORMS. FURTHERMORE...THE ATMOSPHERIC FLOW IN THE MIDDLE AND UPPER LEVELS HAS BECOME FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. AS THE DISTURBANCES SLOWLY BEGIN TO MOVE THROUGH OVERNIGHT...THE THUNDERSTORM ACTIVITY WILL GRADUALLY DIMINISH OVER THE AREA...ONLY TO REDEVELOP SUNDAY AFTERNOON AS ANOTHER DISTURBANCE MOVES THROUGH. ON SUNDAY...THE MIDDLE AND UPPER LEVEL FLOW AND JET POSITIONING APPEAR TO BE MORE FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT THAN TODAY. THEREFORE...KEEPING THE MENTION OF SEVERE THUNDERSTORMS NORTH OF INTERSTATE 20 IN THE FORECAST FOR SUNDAY AS WELL. ...FLOODING... WITH THE PASSAGE OF THE STRONG TO SEVERE THUNDERSTORMS...PONDING OF WATER ON AREA ROADS AND IN POOR DRAINAGE AREAS WILL BE POSSIBLE AS HEAVY RAINS ACCUMULATE ON THE SURFACES. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... ...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY... STRONG THUNDERSTORMS ARE EXPECTED ONCE AGAIN OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI ON MONDAY AND TUESDAY. A FEW OF THE THUNDERSTORMS WILL AGAIN BECOME SEVERE OVER THE FORECAST AREA. WIND GUSTS TO 60 TO 70 MPH CAN BE ANTICIPATED WITH ANY SEVERE STORMS THAT DEVELOP. ANOTHER SERIES OF STRONG DISTURBANCES WILL CONTINUE TO ROTATE AROUND THE LOW PRESSURE AREA THAT REMAINS ENTRENCHED OVER THE OHIO RIVER VALLEY. AS THESE SYSTEMS MOVE SOUTHEAST AND INTO THE AREA BOTH DAYS...THE ATMOSPHERIC FLOW WILL BE STRONG ENOUGH TO SUPPORT THE CONTINUED DEVELOPMENT OF SCATTERED STRONG AND ISOLATED SEVERE THUNDERSTORMS. ...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NECESSARY THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 32 min |
| Aug 2, 2:31 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 44 min |
| Aug 2, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 31 min |
| Aug 2, 3:21 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 44 min |
| Aug 2, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 45 min |
| Aug 2, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 43 min |
| Aug 2, 4:32 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 43 min |
| Aug 2, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.